Advertisement

When should I call my doctor if I am taking Prandin?

If you're taking the diabetes drug Prandin (repaglinide), you or someone around you should call your doctor or 911 for emergency medical help if you experience symptoms of hypoglycemia (low blood sugar). Symptoms include:
  • shakiness or weakness
  • feeling lightheaded or dizzy
  • headache
  • unusual changes in mood or behavior
  • confusion
  • seizures or becoming unconscious
Prandin can also cause hyperglycemia (high blood sugar). Call your doctor right away if you develop the following symptoms:
  • extreme thirst or hunger
  • blurred vision
  • frequent urination
  • dry mouth or sweet-smelling breath
  • upset stomach or vomiting
Make sure that your caregivers, family and friends know what to do if you begin to show any sign of hypoglycemia or hyperglycemia.

Prandin can cause other side effects, such as joint pain, headaches, nasal congestion, constipation or diarrhea. Alert your doctor if you have any of these symptoms, especially if they become severe or do not go away.

Call your doctor if you find out that you're pregnant. You should also tell your doctor if you become sick, have a fever, need surgery, or have a serious injury. All these conditions can affect your blood sugar level, and your doctor may have to lower your dose of Prandin or give you a substitute medication.

Continue Learning about Antidiabetic

How can I tell when my Novolin is no good to use?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Before every dose of Novolin, always make sure it is in good condition. Check the expiration dat...
More Answers
Does liraglutide cause any side effects?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include headache, indigestion, nausea, low blood sugar, diarrhea, constipation, vom...
More Answers
What are thiazolidinediones?
American Diabetes AssociationAmerican Diabetes Association
Rosiglitazone (Avandia) and pioglitazone (ACTOS) are in a group of drugs called thiazolidinediones. ...
More Answers
Will I need to adjust my insulin to tightly manage my diabetes?
American Diabetes AssociationAmerican Diabetes Association
You will most likely have to make adjustments as you find the program that best suits you. You will ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.